Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 564, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2001, 3:48 PM CDT for Yazoo County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 12, 2001, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 12, 2001, 4:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Yazoo County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:50 PM CDT | Thunderstorm Wind | Satartia, MS | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2048 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 122047 SVRJAN MSC163-122115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 415 PM CDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SATARTIA...OR ABOUT 16 MILES SOUTHWEST OF YAZOO CgITY...MOVING SOUTH AT 35 MPH. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3271 9045 3265 9065 3256 9057 3261 9040
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 12, 2:00 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT THU JUL 12 2001 LOOKS LIKE THIS COULD BE THE LAST DAY OF THE EXCESSIVE HEAT WE HAVE BEEN HAVING FOR THE PAST WEEK. A SURFACE COLD FRONT IS FORECAST TO PUSH THROUGH THE AREA TONIGHT AND FRIDAY. IN CONJUNCTION WITH THE FRONT AN UPPER LEVEL SHORTWAVE WILL AID IN THE UPPER MOTION OF THE AIRMASS OVER THE CWFA TONIGHT AND FRIDAY. MCS OVER NORTHERN MS THIS AFTERNOON. I SEE NOTHING TO STOP IT FROM CONTINUING SOUTH AS THE UPPER FLOW WILL REMAIN FROM THE NORTH AND INCREASE AS EAST COAST AMPLIFIES SOUTHWARD. BOTH THE ETA AND AVN BEGIN DRYING US OUT FROM THE NORTH ON FRIDAY AND BY SATURDAY SHOULD SEE A DRY PLEASANT DAY WITH DEWPOINTS AROUND 10 DEGREES LOWER AND TEMPS ABOUT 5 TO 10 DEGREES LOWER. IN THE EXTENDED WILL KEEP IT DRY TILL TUESDAY AS SURFACE WINDS BECOME MORE SOUTHERLY WILL BRING BACK THE CHANCES OF SUMMERTIME THUNDERSTORMS. JAN 74/90/69/89 5520 MEI 74/89/68/89 5420 .JAN... MS...NONE LA...NONE AR...NONE 02
In the hours before
Local storm report, Jul 12, 12:01 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM 2 W ADATON MS WIND DAMAGE
07/12/01 OKTIBBEHA S.O. REPORTED TREES
DOWN.
0600 PM RICHLAND MS WIND DAMAGE
07/12/01 RANKIN P.D. REPORTED TREES
DOWN AS WELL AS A ROOF
BLOWN OFF OF A BARN.
0600 PM RICHLAND MS FLOOD
07/12/010 RANKIN P.D. REPORTED 3 HOUSES
FLOODED.Local storm report, Jul 12, 2:20 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR DATES OF DAMAGE
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM 2 W ADATON MS WIND DAMAGE
07/11/01 OKTIBBEHA S.O. REPORTED TREES
DOWN.
0600 PM RICHLAND MS WIND DAMAGE
07/11/01 RANKIN P.D. REPORTED TREES
DOWN AS WELL AS A ROOF
BLOWN OFF OF A BARN.
0600 PM RICHLAND MS FLOOD
07/11/01 RANKIN P.D. REPORTED 3 HOUSES
FLOODED.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 15 min |
| Jul 11, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 47 min |
| Jul 12, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Jul 12, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 26 min |
| Jul 12, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 46 min |
| Jul 12, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Jul 12, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Jul 12, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 36 min |
| Jul 12, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 33 min |
| Jul 12, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 39 min |
| Jul 12, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 38 min |
| Jul 12, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 33 min |
| Jul 12, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Jul 12, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
| Jul 12, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 43 min |
| Jul 12, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 45 min |
| Jul 12, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 40 min |
| Jul 12, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| Jul 12, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 48 min |
| Jul 12, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 43 min |
| Jul 12, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 30 min |
| Jul 12, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 45 min |
| Jul 12, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 38 min |
| Jul 12, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.